The Annals of Statistics
- Ann. Statist.
- Volume 35, Number 3 (2007), 1166-1182.
Asymptotic properties of covariate-adjusted response-adaptive designs
Response-adaptive designs have been extensively studied and used in clinical trials. However, there is a lack of a comprehensive study of response-adaptive designs that include covariates, despite their importance in clinical trials. Because the allocation scheme and the estimation of parameters are affected by both the responses and the covariates, covariate-adjusted response-adaptive (CARA) designs are very complex to formulate. In this paper, we overcome the technical hurdles and lay out a framework for general CARA designs for the allocation of subjects to K (≥2) treatments. The asymptotic properties are studied under certain widely satisfied conditions. The proposed CARA designs can be applied to generalized linear models. Two important special cases, the linear model and the logistic regression model, are considered in detail.
Ann. Statist., Volume 35, Number 3 (2007), 1166-1182.
First available in Project Euclid: 24 July 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Zhang, Li-Xin; Hu, Feifang; Cheung, Siu Hung; Chan, Wai Sum. Asymptotic properties of covariate-adjusted response-adaptive designs. Ann. Statist. 35 (2007), no. 3, 1166--1182. doi:10.1214/009053606000001424. https://projecteuclid.org/euclid.aos/1185304002